Alert archive / New York / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS New York, NY

July 28, 201611 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey

NWS New York, NY issued this flash flood watch at Jul 28, 2016, 2:32 PM EDT for 11 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Jul 28, 2016, 8:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 28, 2016, 2:32 PM EDT (18:32 UTC)
In effect from
Jul 28, 2016, 8:00 PM EDT
Expired
Jul 29, 2016, 7:22 AM EDT
In force
11 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WGUS61 KOKX 281832
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
232 PM EDT THU JUL 28 2016

...HEAVY RAIN LIKELY TONIGHT THROUGH FRIDAY...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
290930-
/O.NEW.KOKX.FF.A.0002.160729T0000Z-160729T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
232 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT... 
  NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN 
  FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN 
  NEW LONDON...SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX... 
  SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW 
  JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... 
  EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... 
  WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN 
  SUFFOLK...NORTHERN NASSAU...NORTHERN QUEENS...NORTHERN 
  WESTCHESTER...NORTHWESTERN SUFFOLK...ORANGE...PUTNAM... 
  RICHMOND (STATEN ISLAND)...ROCKLAND...SOUTHEASTERN SUFFOLK... 
  SOUTHERN NASSAU...SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND 
  SOUTHWESTERN SUFFOLK. 

* FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL BE MOVING INTO THE REGION FROM
  THE WEST EARLY THIS EVENING AND WILL OVERSPREAD THE REGION BY
  LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
  FRIDAY MORNING AND BEGIN TO TAPER OFF FROM WEST TO EAST DURING
  FRIDAY AFTERNOON. THERE IS THE POTENTIAL FOR PERIODS OF HEAVY
  RAINFALL THIS EVENING INTO FRIDAY AFTERNOON.

* THE AXIS OF HEAVIEST RAIN REMAINS UNCERTAIN. HOWEVER...AT THIS
  TIME THE HEAVIEST RAIN IS FORECAST TO EXTEND FROM NORTHEASTERN
  NEW JERSEY INTO THE LOWER HUDSON VALLEY...NEW YORK CITY...AND
  SOUTHERN CONNECTICUT. RAINFALL TOTALS OF 2 TO 4 INCHES ARE
  POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. THE MAIN
  THREAT IS FLASH FLOODING OF LOW LYING...POOR DRAINAGE...AND
  URBANIZED AREAS. SMALLER FLASHIER STREAMS MAY ALSO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
701 
WGUS61 KOKX 290732
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
332 AM EDT FRI JUL 29 2016

...HEAVY RAIN LIKELY THIS MORNING...

CTZ005>008-NJZ002-NYZ067>070-290845-
/O.CAN.KOKX.FF.A.0002.000000T0000Z-160729T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
332 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED.

$$

CTZ009>012-NJZ004-006-103>108-NYZ071>075-078>081-176>179-292000-
/O.EXT.KOKX.FF.A.0002.000000T0000Z-160729T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
332 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...SOUTHERN FAIRFIELD...SOUTHERN 
  MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN 
  NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX... 
  EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN BERGEN... 
  WESTERN ESSEX AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  BRONX...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHEASTERN 
  SUFFOLK...NORTHERN NASSAU...NORTHERN QUEENS...NORTHWESTERN 
  SUFFOLK...RICHMOND (STATEN ISLAND)...SOUTHEASTERN SUFFOLK... 
  SOUTHERN NASSAU...SOUTHERN QUEENS...SOUTHERN WESTCHESTER AND 
  SOUTHWESTERN SUFFOLK. 

* THROUGH THIS AFTERNOON

* A BAND OF INTENSIFYING SHOWERS AND ISOLATED THUNDERSTORMS
  ACROSS EASTERN PENNSYLVANIA WILL TRACK ACROSS THE AREA THIS
  MORNING...EXITING EASTERN LONG ISLAND AND SOUTHEAST CONNECTICUT
  BY LATE MORNING OR EARLY AFTERNOON. RAINFALL TOTALS OF 1 TO 2
  INCHES ARE POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE.
  THE MAIN THREAT IS FLASH FLOODING OF LOW LYING...POOR
  DRAINAGE...AND URBANIZED AREAS. SMALLER FLASHIER STREAMS MAY
  ALSO FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
685 
WGUS61 KOKX 291122
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
722 AM EDT FRI JUL 29 2016

CTZ009>012-NJZ004-006-103>108-NYZ071>075-078>081-176>179-291230-
/O.CAN.KOKX.FF.A.0002.000000T0000Z-160729T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
722 AM EDT FRI JUL 29 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED.

THE BACK EDGE OF A BAND OF SHOWERS WITH POCKETS OF MODERATE TO
HEAVY RAIN WILL MOVE ACROSS THE AREA THE NEXT FEW HOURS WITH THE
POTENTIAL FOR AN ADDITIONAL ONE-QUARTER TO ONE INCH OF RAINFALL.
THE HIGHEST AMOUNTS WILL FALL ACROSS EASTERN LONG ISLAND AND
SOUTHEAST CONNECTICUT. MINOR URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 2:19 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 28, 2:19 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service New York NY
219 PM EDT THU JUL 28 2016

.SYNOPSIS...
Weak high pressure offshore, moves farther east through this
afternoon. A wave of low pressure approaches and passes nearby
Friday. High pressure briefly builds into the region for Saturday.
Unsettled weather returns Sunday and Sunday night with the passage
of another low pressure system. Drier weather is expected for the
first half of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The region will lie between a closed low over Northern Quebec and
Southeastern US ridging today...with zonal upper flow gradually
backing to the SW ahead of a broad trough digging east of the
Mississippi River.

A hot and humid air mass remains over the region today. There is
the potential for heat indices across NYC metro/NE NJ and Lower
Hudson valley to peak in the mid to upper 90s this afternoon. A
few spots across NE NJ could flirt with 100 degrees in the
afternoon as a sea breeze works inland and increases
dewpoints...however this will be sparse. Southerly flow along the
coast will promote early sea breeze development and should cap
temps in the mid to upper 80s along south coasts.

Weak shortwave energy moving through aloft and ample moisture
could spark an isolated shower/tstm along the sea breeze boundary
late morning into afternoon. Limited instability...potentially
capped at mid-levels...should keep any tstm development pulsey and
sub-severe.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Models in good agreement with a southern wave over the Lower
Mississippi River Valley getting picked up by a digging Upper
Mississippi River Valley/Great Lakes trough today...and then sliding
ne towards the area Friday. At the surface...developing low pressure
along a stalled frontal boundary over the Tennessee River Valley
tonight...track ne towards the region Friday morning. Models are
converging on a track in the vicinity of the region on Friday...but
still subtle differences in terms of timing and track will present
a significant mesoscale forecast challenge.

Synoptic lift...interacting with deep gulf moisture of 2 to 3 stds
above normal...instability feed from the south...and focus for
convergence along the warm front/coastal front ahead of the
approaching low will provide the ingredients for heavy rainfall
during the late tonight through into Friday afternoon period.

To the north of the track of the 850 hpa low...models indicating a
moderate to heavy frontogenetic rain band with a little if any
convection. Operational and ensemble depicting potential for 1 to 3
inches within this swath over a 6 hr period.

Along and just on the cool side of the warm front back to the triple
pt...potential exists for not only elevated convection...but surface
based. This would pose both a flash flood threat and lesser severe
threat. Threat for flash flooding from training convection as
steering flow closely parallels warm front. The GFS/NAM initialized
SBU WRF is depicting swaths of 7 to 10 inches along this boundary
due to training convection...but location is quite varied. This is a
concerning signal, and cant be ignored based on the available
instability and moisture. The limited severe threat appears to be
for weak tornadoes based on strong veering wind profile...low
lcls...low-level cape...and sufficient low-level shear/helicity in
se inflow.

Unfortunately the exact mesoscale setup will likely only become
clear as the event nears tonight into early Friday morning. So where
exactly these threats line up is still quite uncertain. Would like
to let dayshift evaluate some of the ensemble cams before issuing a
flash flood watch. Will continue to address the flash flood
and convection threat in HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Latest NWP guidance in fair agreement with the H5 pattern across
North America consisting of strong high pressure over the southwest
US...a Bermuda high over the western Atlantic and a mean trough
extending from west of the Rockies to the east coast.
Early next week the high out west expands back into the southern
Plains sharpening the trough east of the Mississippi. The trough
moves east of the area on Tue with upper level ridging building in
for the middle of the week.

The only timeframe that looks to have organized pcpn is
late Saturday night into Sunday night. Currently looks to be an
overrunning event with a wave of low pres tracking along an old
frontal boundary to the south of Long Island. However...there are
some indications that the low track could be further north so this
will need to be monitored. Upper support is not impressive
though...with only a 40kt jet streak and weak vorts so not
anticipating a high impact event.

Otherwise...pcpn moves out Friday evening with dry weather on
Saturday with high pressure moving across. There's also the
potential for isolated showers/tstms during the first half of next
week...mainly N and W of NYC during the aftn hours.

Temps will be near normal levels through the period with highs in
the 80s and lows generally in the 60s to lower 70s.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
...High Impact Weather Forecast until 18z Friday...

Low pressure is forecast to gradually intensify as it moves northeast
across the area Friday.

Widespread IFR conditions in heavy rain and fog with embedded thunderstorms
are forecast north of the low's track across the Lower Hudson
Valley and CT, mainly between 06z and 16z Friday.

There is a potential for thunderstorms with damaging wind gusts along
and south of the lows' track along coastal NJ, NYC, and
Long Island.

Weather conditions improve from west to east 18z-23z Friday.

     NY Metro Enhanced Aviation Weather Support...

Detailed information including hourly TAF wind component fcsts can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: G20kt possible 20Z-23Z.

KLGA TAF Comments: Brief G15-18kt possible 21Z-23Z.

KEWR TAF Comments: Slight chance of a TSTM aft 22Z. Brief G15-18kt possible
20Z-22Z.

The afternoon KEWR haze potential forecast is green, which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Slight chance of a TSTM aft 22z. Brief G15-18kt possible
20Z-22Z.

KHPN TAF Comments: No unscheduled AMD.

KISP TAF Comments: No unscheduled AMD.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday Afternoon...MVFR improving to VFR as rain ends west to east
by 23z.
.Friday night until Noon Saturday...VFR.
.Saturday Noon into Monday Night...Chance of showers/tstms with
MVFR or lower conds.
.Tuesday...Mainly VFR.

&&

.MARINE...
Visibilities across the ocean waters continue to improve as the
fog has become less widespread or dissipated. Fog may redevelop
late this afternoon into the evening. However, at this time
widespread dense fog is not expected.

Sub sca conds expected today as weak high pressure slides
offshore. 20 kt gusts possible in NY bight and adjacent nearshore
waters late today.

Marginal se sca gusts possible on ocean waters if low pressure
tracks north of the waters late tonight/Fri morning. Marginal N/NE
gusts possible on ocean waters if low tracks to the south. In
addition...seas may build to marginal sca levels Friday afternoon
into Fri Night as southerly swells work in.

Marginal SCA conds may be met Fri night as the low departs but
should fall back below by morning. Sub-advsy conds are then expected
through the rest of the forecast period.

&&

.HYDROLOGY...
There is potential for significant rainfall of 1-3 inches, with
locally several inches of rain from late tonight into Friday
afternoon with a low tracking near the area. Potential exists for
flash flooding from training convection along a warm front,
dropping several inches of rain in a short period of time. Farther
north of the warm front, rain would be mainly stratiform and
result in mainly minor urban and poor drainage flooding.
Unfortunately the exact location of these scenarios may not become
clear until the event nears tonight, so continue to monitor the
latest NWS forecasts for updates on this flooding threat.

The next chance for organized rainfall is Sunday. Although exact
amounts are unclear at this time, they should be less than
an inch.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for CTZ005>012.
NY...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for NYZ067>075-078>081-176>179.
NJ...Flash Flood Watch from 8 PM EDT this evening through Friday
     afternoon for NJZ002-004-006-103>108.
MARINE...None.

&&

SYNOPSIS...24/NV
NEAR TERM...MET
SHORT TERM...NV
LONG TERM...24
AVIATION...GC
MARINE...24/MET/NV
HYDROLOGY...24/NV
Hazardous weather outlook, Jul 28, 11:42 AM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1142 AM EDT THU JUL 28 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-291000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1142 AM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST
TONIGHT AND THEN TRACK OVER OR NEAR THE REGION ON FRIDAY. A THREAT
FOR FLASH FLOODING EXISTS FROM TRAINING THUNDERSTORMS LATE
TONIGHT INTO FRIDAY AFTERNOON...WITH A LIMITED THREAT FOR SEVERE
WEATHER. THIS THREAT IS TIED TO THE LOCATION OF AN ASSOCIATED
WARM FRONT...WHICH HAS LOW PREDICTABILITY AT THIS POINT. PLEASE
MONITOR SUBSEQUENT FORECASTS FOR UPDATES ON THE FLASH FLOODING AND
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-291000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1142 AM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE SOUTHWEST
TONIGHT AND THEN TRACK OVER OR NEAR THE REGION ON FRIDAY. THERE IS
A LIMITED THREAT THAT SOME OF THE STORMS WILL PRODUCE WIND GUSTS
IN EXCESS OF 35 KTS. THIS THREAT IS TIED TO THE LOCATION OF AN
ASSOCIATED WARM FRONT...WHICH HAS LOW PREDICTABILITY AT THIS
POINT. PLEASE MONITOR SUBSEQUENT FORECASTS FOR UPDATES ON THE SEVERE
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:36 AM EDTMarine Dense Fog AdvisoryOKX6 hr
Jul 28, 6:56 PM EDTAreal Flood AdvisoryOKXOrange2 hr

Nearby

Flash Flood Watches in New York, 2016Flash Flood Watches in New Jersey, 2016Flash Flood Watches in Connecticut, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.